MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX35026UX
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure, an attempt was made to use one resolute onyx rx drug eluting stent to treat a moderately tortuous and mildly calcified lesion, located in the mid left anterior descending artery, exhibiting 70% stenosis.There were no abnormalities in relation to anatomy.There was no damage noted to packaging.There were no issues noted when removing the device from the hoop/tray.The device was inspected with no issues identified.Negative prep was performed with no issues noted.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that the balloon had a leak, and would not fully inflate during the first inflation attempt to deploy the stent.It was reported that removal difficulties were also encountered.Quick inflation was performed, enough to deploy the stent.The stent was expanded enough to remove the balloon.Post dilatation was performed with a non-compliant balloon with good result.Patient status post-procedure is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: the physician post-dilated the stent as it was not fully expanded.The balloon and catheter shaft were leaking.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Video analysis: photo 1; image shows a balloon in a water bath.Blood can be seen exiting through the distal shaft.Photo 2; blood can be seen exiting from the distal tip.Photo 3; air bubbles can be seen exiting the distal tip and an area on the distal shaft.Image analysis: the images capture a lesion site in the mid lad as reported by the account.Tortuosity is evident in the vessel.The delivery of the resolute onyx device to the lesion site is captured, however there were no images capturing the stent deployment, reported inflation difficulties or leak.The next image captures the resolute onyx stent partially deployed in the vessel without the stent delivery system.There were no images showing the reported removal difficulties of the delivery system.The mid-to-distal section of the deployed stent is insufficiently expanded in the vessel, suggesting the balloon was only partially inflated and a leak may have occurred.The images then capture the resolute onyx stent after post dilation with a nc euphora balloon, however no images captured this post dilation.The stent now appears to be sufficiently expanded in the vessel, with a better profile of the stent evident.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7547734
Report Number9612164-2018-01243
Device Sequence Number1305301
Product Code NIQ
UDI-Device Identifier00643169557109
UDI-Public00643169557109
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2020
Device Catalogue NumberRONYX35026UX
Device Lot Number0009008582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer05/28/2018
08/17/2018
10/22/2018
Initial Report FDA Received Date05/28/2018
Supplement Report FDA Received Date06/26/2018
09/12/2018
10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1